ROBERT A. O'REILLY, M.D., F.A.C.P.; PAUL M. AGGELER, M.D., F.A.C.P.
O'REILLY RA, AGGELER PM. Surreptitious Ingestion of Coumarin Anticoagulant Drugs. Ann Intern Med. 1966;64:1034-1041. doi: 10.7326/0003-4819-64-5-1034
Download citation file:
Published: Ann Intern Med. 1966;64(5):1034-1041.
Coumarin and indanedione anticoagulant drugs are commonly used in the treatment of thromboembolic disorders. In addition, they have been used occasionally to accomplish murder (1), to commit suicide (2), or to produce factitious disease (3-7). Rarely, they have been dispensed in error by a pharmacist (8) or have been confused by the patient with other medications (8).
Surreptitious ingestion of an anticoagulant should be suspected in patients who have an unexplained acquired hemorrhagic diathesis associated with low prothrombin complex activity. It should be thought of particularly in persons who have access to coumarin or indanedione compounds, either as medication or
Learn more about subscription options.
Register Now for a free account.
Hematology/Oncology, Nephrology, Urological Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only